MAUDE Adverse Event Report: RICHARD WOLF GMBH POWER STICK M4; MOTOR HANDPIECE MAX. 6000RPM

RICHARD WOLF GMBH POWER STICK M4; MOTOR HANDPIECE MAX. 6000RPM
Model Number 8564021
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Richard wolf gmbh (rw gmbh) has submitted a comparable reportable serious incident in the last two years and therefore have considered to report this case to be a reportable malfunction.
 
Event or Problem Description
It was reported that during a procedure, the motor control unit detected the handpiece intermittently, then stopped being detectable.The handpiece was checked and found not functioning properly with the cable or motor control unit.There is no report of injury to the patient or other personnel.However, the reported issue caused a 15 minute delay in the procedure while obtaining another second motor control unit, m4 handpiece and morcellator cable to complete the scheduled procedure.
 
Additional Manufacturer Narrative
Investigation results: the handpiece was investigated in the department responsible.The test device shows an electrical breakdown at the hall sensor, which causes mass leakage currents.Due to a hairline crack in the weld seam, moisture has penetrated the system, causing a short circuit.Causes: the probable root cause is sporadic failure of the motor handpiece after 5 months of use.The ifu ga-a202 / us /2020-10 v2.0 / pk20-0329 contains several safety instructions and notes regarding the visual and functional checks prior to use in section 4.Manufacturing analysis: the motor handpiece max.6000rpm, 8564021, sn (b)(6) was manufactured with order number 1588118 on september 19, 2024.The order size was (b)(4) pieces.No issue was identified during production.Historical data analysis: over the past two years, there have been (b)(4) deliveries to customers, with two cases of a similar fault occurring during the same period.Two serious injuries with a similar error pattern have been reported in the past 2 years.Risk analysis: the subject issue of functional malfunction/loss of function due to an unusable product is present in the risk management file e5-2: motorized handles, voo.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.The risk profile remains unchanged.

Brand Name
POWER STICK M4
Common Device Name
MOTOR HANDPIECE MAX. 6000RPM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
anja ehrenfeuchter
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key22436929
Report Number9611102-2025-00030
Device Sequence Number4708306
Product Code GEY
UDI-Device Identifier04055207017982
UDI-Public04055207017982
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8564021
Device Catalogue Number8564.021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown